EconPapers    
Economics at your fingertips  
 

Characteristic Functions and the Tail Behavior of Probability Distributions

Peter Phillips

No 567, Cowles Foundation Discussion Papers from Cowles Foundation for Research in Economics, Yale University

Abstract: The theory of Fourier transforms of generalized functions is used to extract general formulas for the tail behavior of a probability distribution from the behavior of its characteristic function in the locality of the origin. The theory is applied to develop asymptotic formula for the tails of the stable distributions.

Pages: 10 pages
Date: 1980
Note: CFP 622.
References: View complete reference list from CitEc
Citations:

Published in Canadian Journal of Economics (February 1985), 1: 58-65

Downloads: (external link)
https://cowles.yale.edu/sites/default/files/files/pub/d05/d0567.pdf (application/pdf)
Our link check indicates that this URL is bad, the error code is: 404 Not Found

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cwl:cwldpp:567

Ordering information: This working paper can be ordered from
Cowles Foundation, Yale University, Box 208281, New Haven, CT 06520-8281 USA
The price is None.

Access Statistics for this paper

More papers in Cowles Foundation Discussion Papers from Cowles Foundation for Research in Economics, Yale University Yale University, Box 208281, New Haven, CT 06520-8281 USA. Contact information at EDIRC.
Bibliographic data for series maintained by Brittany Ladd ().

 
Page updated 2025-03-30
Handle: RePEc:cwl:cwldpp:567